Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/10247

Title: The distribution of the uncitedness factor and its functional relation with the impact factor
Authors: Egghe, Leo
Issue Date: 2010
Publisher: Springer, Dordrecht
Citation: SCIENTOMETRICS, 83(3). p. 689-695
Abstract: The uncitedness factor of a journal is its fraction of uncited articles. Given a set of journals (e.g. in a field) we can determine the rank-order distribution of these uncitedness factors. Hereby we use the Central Limit Theorem which is valid for uncitedness factors since it are fractions, hence averages. A similar result was proved earlier for the impact factors of a set of journals. Here we combine the two rank-order distributions, hereby eliminating the rank, yielding the functional relation between the impact factor and the uncitedness factor. It is proved that the decreasing relation has an S-shape: first convex, then concave and that the inflection point is in the point (μ′, μ) where μ is the average of the impact factors and μ′ is the average of the uncitedness factors.
Notes: Egghe, L, Univ Hasselt, Campus Diepenbeek, B-3590 Diepenbeek, Belgium.
URI: http://hdl.handle.net/1942/10247
DOI: 10.1007/s11192-009-0130-y
ISI #: 000277418400007
ISSN: 0138-9130
Category: A1
Type: Journal Contribution
Validation: ecoom, 2011
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version271.58 kBAdobe PDF
Peer-reviewed author version263.78 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.